Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 445, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 24, 2011, 6:28 PM CST for 7 counties in Tennessee; DeSoto County, Marshall County, Mississippi; 4 counties in Arkansas. It was in force for 90 days. 25 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 6:28 PM CST (00:28 UTC)
- Expired
- May 25, 2011, 9:30 PM CDT
- In force
- 90 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Cross County, AR, Lee County, AR, St. Francis County, AR, DeSoto County, MS, Marshall County, MS, Carroll County, TN, Fayette County, TN, Gibson County, TN, Henry County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 109 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 7:50 PM CST | TSTM WND DMG | 2 S Bradford, TN | LARGE TREE BRANCHES DOWN IN YARD |
| Mar 23, 4:20 PM CDT | HAIL 0.25 | 2 Ne Paris, TN | |
| Mar 29, 5:53 PM CDT | HAIL 0.75 | Trezevant, TN | DIME SIZE HAIL COVERING THE GROUND. |
| Mar 29, 6:00 PM CDT | HAIL 0.5 | Mckenzie, TN | |
| Apr 15, 6:28 PM CDT | HAIL 1 | 2 S Bradford, TN | PEA TO QUARTER SIZE HAIL REPORTED NEAR THE INTERSECTION OF MULBERRY ROAD AND OLD HWY 45. |
| Apr 15, 6:30 PM CDT | HAIL 1 | 5 Ese Greenfield, TN | DIME TO QUARTER SIZE HAIL COVERING THE GROUND. |
| Apr 15, 7:09 PM CDT | HAIL 0.75 | Milan, TN | DIME SIZE HAIL IN THE TOWN OF MILAN. |
| Apr 15, 7:28 PM CDT | HAIL 1 | Paris, TN | QUARTER SIZE HAIL IN THE TOWN OF PARIS. |
| Apr 19, 11:40 PM CDT | TSTM WND DMG | Milan, TN | NUMEROUS TREES AND POWER LINES ARE DOWN ACROSS THE TOWN OF MILAN. A FEW TREES FELL ONTO HOUSES. |
| Apr 19, 11:52 PM CDT | TSTM WND DMG | 3 S Bradford, TN | TREE LIMBS DOWN ON CARS...WITH LOTS OF DAMAGE TO CARS |
| Apr 20, 12:05 AM CDT | TSTM WND DMG | Paris, TN | HUGE TREES ARE DOWN ON 2 HOUSES IN THE DOWN OF PARIS. POWER IS OUT. COUNTY ROAD 218 IS BLOCKED BY DOWNED TREES. |
| Apr 20, 12:07 AM CDT | TSTM WND DMG | Paris, TN | SEVERAL TREES AND POWER LINES DOWN ACROSS THE COUNTY. SOME HOMES DAMAGED. APPROX HALF THE COUNTY WITHOUT POWER. |
| Apr 25, 2:38 PM CDT | FUNNEL CLOUD | 6 W Huntingdon, TN | FUNNEL CLOUD NEAR MCLEMORESVILLE. |
| Apr 25, 2:38 PM CDT | FUNNEL CLOUD | Nw Vale, TN | FUNNEL CLOUD NEAR MIXIE 4 MILES NORTHWEST OF VALE. |
| Apr 25, 11:36 PM CDT | TSTM WND DMG | Milan, TN | LARGE TREES DOWN ON THE SOUTH SIDE OF TOWN. |
| Apr 25, 11:45 PM CDT | TSTM WND DMG | Mclemoresville, TN | WIDESPREAD WIND DAMAGE REPORTED ACROSS ALL OF CARROLL COUNTY TENNESSEE AS REPORTED BY CARROLL COUNTY EMA. WIDESPREAD TREES AND POWER LINES DOWN. MANY ROADS ARE IMPASSABLE. SEVERAL HOMES DAMAGED WITH ONE DESTROYED BETWEEN HUNTINGDON AND MCLEMORESVILLE. ADDITION |
| Apr 26, 12:00 AM CDT | TSTM WND DMG | Henry, TN | TREES DOWN ON 2 MOBILE HOMES IN THE TOWN OF HENRY. PEOPLE TRAPPED. |
| Apr 26, 12:06 AM CDT | TSTM WND DMG | 4 S Paris, TN | UTILITY POLE ON A HOUSE ON SPRINGHILL ROAD. |
| Apr 26, 12:08 AM CDT | TSTM WND DMG | Paris, TN | TREES AND POWER LINES DOWN ACROSS THE COUNTY. OLD MCKENZIE ROAD...HIGHWAY 69 SOUTH...AND JONES BEND ROAD. |
| Apr 26, 12:08 AM CDT | TSTM WND GST 65 | 6 E Paris, TN | SEVERAL LARGE TREES DOWN. |
| Apr 26, 12:12 AM CDT | TSTM WND DMG | Paris, TN | TREES DOWN IN THE TOWN OF PARIS. |
| May 13, 5:06 PM CDT | HAIL 0.25 | Paris, TN | |
| May 25, 9:15 PM CDT | FUNNEL CLOUD | 4 N Paris, TN | POSSIBLE FUNNEL CLOUD BETWEEN PARIS AND PURYEAR...HEADING NE TOWARD PARIS LANDING. |
| May 25, 9:15 PM CDT | TSTM WND DMG | Paris, TN | ROOF DAMAGED ON SEVERAL HOUSES. |
| May 25, 9:30 PM CDT | TSTM WND DMG | Paris, TN | MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 2:34 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 538 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
965 WUUS54 KMEG 250028 SVRMEG ARC035-037-077-123-MSC033-093-TNC047-157-167-250115- /O.NEW.KMEG.SV.W.0445.110225T0028Z-110225T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 628 PM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRITTENDEN COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... EXTREME NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS... EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 715 PM CST * AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF HUGHES...AND MOVING EAST AT 70 MPH. THIS STORM HAS HAD A HISTORY OF PROCUCING DAMAGE ALONG INTERSTATE 40. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE... HUGHES...MARION...WEST MEMPHIS...HORN LAKE...OLIVE BRANCH... SOUTHAVEN...BARTLETT...COLLIERVILLE...GERMANTOWN...MIDTOWN MEMPHIS...MILLINGTON...CORDOVA AND MEEMAN SHELBY FOREST STATE PARK. THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CORONEE LAKE...HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...ROBCO LAKE AND WAPANOCCA LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3536 9053 3548 8947 3493 8945 3489 9056 TIME...MOT...LOC 0026Z 260DEG 62KT 3508 9045 $$
3 follow-up statements
697
WWUS54 KMEG 250047 RRA
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
647 PM CST THU FEB 24 2011
ARC037-077-250055-
/O.CAN.KMEG.SV.W.0445.000000T0000Z-110225T0115Z/
CROSS AR-LEE AR-
647 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LEE AND
SOUTHEASTERN CROSS COUNTIES IS CANCELLED...
AT 645 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3539 9030 3548 8947 3493 8945 3490 9041
3491 9049
TIME...MOT...LOC 0045Z 260DEG 62KT 3513 9005
$$
ARC035-123-MSC033-093-TNC047-157-167-250115-
/O.CON.KMEG.SV.W.0445.000000T0000Z-110225T0115Z/
ST. FRANCIS AR-CRITTENDEN AR-DESOTO MS-MARSHALL MS-FAYETTE TN-
SHELBY TN-TIPTON TN-
647 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR SOUTHERN TIPTON...SHELBY...WESTERN FAYETTE...NORTHWESTERN
MARSHALL...NORTHERN DESOTO...EASTERN CRITTENDEN AND EASTERN ST.
FRANCIS COUNTIES...
AT 645 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PRESIDENTS ISLAND...OR NEAR
WEST MEMPHIS...MOVING EAST AT 70 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION...
TURRELL...WEST MEMPHIS...HORN LAKE...MEMPHIS...OLIVE BRANCH...
SOUTHAVEN...BARTLETT...BOLTON...BRADEN...COLLIERVILLE...GALLAWAY...
GERMANTOWN AND MASON.
THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...HORN LAKE...
HORSESHOE LAKE...LAKE MCKELLAR...ROBCO LAKE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3539 9030 3548 8947 3493 8945 3490 9041
3491 9049
TIME...MOT...LOC 0045Z 260DEG 62KT 3513 9005
$$403
WWUS54 KMEG 250103
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CST THU FEB 24 2011
ARC035-123-250113-
/O.CAN.KMEG.SV.W.0445.000000T0000Z-110225T0115Z/
ST. FRANCIS AR-CRITTENDEN AR-
703 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRITTENDEN AND EASTERN
ST. FRANCIS COUNTIES IS CANCELLED...
AT 703 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3523 8999 3541 9006 3542 9003 3548 8947
3493 8945 3491 9024
TIME...MOT...LOC 0103Z 260DEG 62KT 3542 8972 3518 8981
3492 9011
$$
MSC033-093-TNC047-157-167-250115-
/O.CON.KMEG.SV.W.0445.000000T0000Z-110225T0115Z/
DESOTO MS-MARSHALL MS-FAYETTE TN-SHELBY TN-TIPTON TN-
703 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR SOUTHERN TIPTON...SHELBY...WESTERN FAYETTE...NORTHWESTERN
MARSHALL AND NORTHERN DESOTO COUNTIES...
AT 703 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TIPTON TO ELMORE PARK TO GLOVER...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF MILLINGTON TO BARTLETT TO 9 MILES
SOUTHWEST OF HORN LAKE...MOVING EAST AT 70 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORN LAKE...
MEMPHIS...OLIVE BRANCH...SOUTHAVEN...ATOKA...BARTLETT...BOLTON...
BRADEN...COLLIERVILLE...GALLAWAY...GERMANTOWN...MASON...MIDTOWN
MEMPHIS AND MILLINGTON.
THIS WARNING ALSO INCLUDES AREAS NEAR ROBCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3523 8999 3541 9006 3542 9003 3548 8947
3493 8945 3491 9024
TIME...MOT...LOC 0103Z 260DEG 62KT 3542 8972 3518 8981
3492 9011
$$615
WUUS54 KMEG 260145
SVRMEG
TNC017-053-079-183-260230-
/O.NEW.KMEG.SV.W.0028.110526T0145Z-110526T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 930 PM CDT
* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRADFORD...
OR 7 MILES NORTH OF MILAN...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCKENZIE...
MILAN AND PARIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3618 8815 3616 8815 3613 8820 3611 8820
3591 8876 3606 8888 3644 8832 3622 8812
TIME...MOT...LOC 0146Z 235DEG 48KT 3604 8872
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:33 PM CST, 55 minutes earlier.
Area forecast discussion, Feb 24, 5:33 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CST THU FEB 24 2011
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 304 PM CST THU FEB 24 2011/
DISCUSSION...
FIRST TORNADO WARNING OF EXPECTED SEVERE WEATHER OUTBREAK JUST
ISSUED.
A POTENT LOW PRESSURE SYSTEM WITH TRAILING COLD FRONT WILL TRACK
THROUGH NORTHERN ARKANSAS INTO WESTERN KENTUCKY TONIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THE LOW PRESSURE
AND COLD FRONT. SOME OF THE STORMS WILL BE SEVERE WITH TORNADOES.
HEAVY RAIN WILL ALSO BE A BIG THREAT ESPECIALLY IN NORTHERN AREAS
WHERE HEAVY RAIN OCCURRED THIS MORNING. HOWEVER LARGE HAIL AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. COLD FRONT WILL MOVE THROUGH MEMPHIS
METRO AREA SHORTLY BEFORE MIDNIGHT AND EASTERN AREAS BY 12Z.
TEMPERATURES WILL DROP BEHIND THE FRONT. LOWS WILL MAINLY BE IN
THE 40S.
FRIDAY...NORTHERLY WINDS BEHIND THE COLD FRONT WILL USHER IN COLDER
AIR. HIGHS WILL ONLY BE IN THE MID 40S TO LOWER 50S. SKIES WILL
CLEAR BY THIS AFTERNOON.
BY SATURDAY...ANOTHER WARM FRONT WILL LIFT NORTH IN THE MORNING.
MODELS INDICATING FRONT SHOULD COME THROUGH DRY. WINDS WILL TURN
AROUND TO THE SOUTH AND WILL HELP ALLOW TEMPERATURES REBOUND INTO
THE 60S.
SATURDAY NIGHT INTO SUNDAY MORNING...SOUTHERLY WINDS WILL CONTINUE
TO PUMP IN GULF MOISTURE INTO THE MIDSOUTH. THE ABUNDANT MOISTURE
COMBINED WITH WARM AIR ADVECTION COULD SET OFF SOME SHOWERS DURING
THIS TIME PERIOD. LOWS SATURDAY NIGHT WILL BE MILD WITH READINGS IN
THE 50S.
SUNDAY AFTERNOON THROUGH MONDAY MORNING...ANOTHER POTENT LOW
PRESSURE SYSTEM WILL DEVELOP OVER SOMEWHERE OVER SOUTHERN KANSAS AND
TRACK NORTHEASTWARD. MODELS DISAGREE SLIGHTLY ON EXACT TRACK.
REGARDLESS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE
SYSTEM SUNDAY AFTERNOON AND MOVE INTO THE MIDSOUTH SUNDAY NIGHT.
SOME OF THESE STORMS COULD BE SEVERE. THE BIGGEST DIFFERENCE WITH
THIS SYSTEM THAN TONIGHT/S IS THAT THE CAPE VALUES WILL BE HIGHER
BUT HELICITY WILL BE LESS AS THE LOW TRACK WILL BE FURTHER NORTH.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS BUT ISOLATED
TORNADOES WILL STILL BE POSSIBLE.
HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE REST OF THE
PERIOD. EXPECT NORMAL TEMPERATURES AND DRY WEATHER.
KRM
&&
.AVIATION...
00Z TAF CYCLE
AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
TAF STIES THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WITH
SOME POSSIBLE EMBEDDED STRONG/SEVERE THUNDERSTORMS WILL AFFECT
JBR/MEM BETWEEN 25/00-02Z...MKL BETWEEN 25/01-03Z...AND TUP
BETWEEN 25/03-05Z. VFR CEILINGS WILL DETERIORATE TO MVFR/IFR
CONDITIONS THIS EVENING AND REMAIN AT MFVR CONDITIONS THROUGHOUT
THE REMAINDER OF THE TAF PERIOD AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW A STRONG SUBSIDENCE INVERSION. SOUTH WINDS 15-20 KTS
WITH GUSTS TO 25-30 KTS WILL VEER WEST THEN NORTHWEST AFTER
PASSAGE OF COLD FRONT AND GRADUALLY WEAKEN TO BETWEEN 8-10KTS BY
MID/LATE THURSDAY MORNING.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 49 37 65 / 100 0 0 10
MKL 43 47 30 63 / 100 0 0 10
JBR 39 46 34 62 / 100 0 0 10
TUP 51 55 35 68 / 100 0 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 24, 9:15 AM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 915 AM CST THU FEB 24 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 915 AM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS MOST OF THE MID SOUTH. WARM AND MOIST AIR WILL SPREAD ACROSS THE REGION TODAY AHEAD OF A POWERFUL COLD FRONT. TORNADOES...LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT. A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHERN PORTIONS OF THE MID SOUTH THROUGH TONIGHT AND ACROSS THE REST OF THE REGION THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL WILL BE POSSIBLE ALONG A WARM FRONT TODAY NEAR THE MISSOURI AND KENTUCKY BORDERS AND WITH THE COLD FRONT ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. RAINFALL TOTALS OF THREE TO SIX INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. THE REST OF THE MIDSOUTH CAN EXPECT RAINFALL AMOUNTS OF ONE TO THREE INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER POWERFUL STORM SYSTEM IS FORECAST TO MOVE THROUGH THE MID SOUTH SUNDAY NIGHT INTO MONDAY. THIS STORM HAS THE POTENTIAL TO BRING MORE SEVERE WEATHER TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AND MAY BE NEEDED ONCE AGAIN SUNDAY NIGHT INTO MONDAY. KRM
In the hours before
Local storm report, Feb 24, 5:59 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 8 N HAYTI 36.35N 89.75W
02/24/2011 PEMISCOT MO LAW ENFORCEMENT
VEHICLES PUSHED OFF ROAD NEAR THE INTERSECTION OF I-55
AND HWY A 3 MILES EAST OF WARDELL
&&
CJCLocal storm report, Feb 24, 6:07 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT
&&
CJCLocal storm report, Feb 24, 6:09 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
78 AND US-70
&&
CJCLocal storm report, Feb 24, 6:18 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
&&
CJCLocal storm report, Feb 24, 6:28 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FUNNEL CLOUD MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
0613 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
ROOF TAKEN OFF OF A BUILDING IN WHEATLEY
&&
CJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:11 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Henry, Lake, Lauderdale, Tipton, Weakley | 90 days |
| Feb 24, 6:14 PM CST | Tornado Warning | MEG | Lauderdale | 31 min |
| Feb 24, 6:19 PM CST | Tornado Warning | MEG | Obion, Weakley | 28 min |
| Feb 24, 6:23 PM CST | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 90 days |
| Feb 24, 6:34 PM CST | Tornado Warning | MEG | Shelby | 26 min |
| Feb 24, 6:38 PM CST | Tornado Warning | MEG | Crockett, Dyer, Lake, Lauderdale, Obion | 52 min |
| Feb 24, 6:41 PM CST | Flash Flood Warning | MEG | Crockett, Gibson, Haywood, Lauderdale, Tipton | 3 hr |
| Feb 24, 6:56 PM CST | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Feb 24, 6:57 PM CST | Tornado Warning | MEG | Fayette, Haywood, Shelby, Tipton | 48 min |
| Feb 24, 6:59 PM CST | Severe Thunderstorm Warning | MEG | Chester, Crockett, Decatur, Haywood, Henderson, Lauderdale and 2 more | 90 days |
| Feb 24, 7:15 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Shelby | 45 min |
| Feb 24, 7:20 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 90 days |
| Feb 24, 7:21 PM CST | Tornado Warning | MEG | Carroll, Crockett, Dyer, Gibson, Lauderdale, Obion and 1 more | 39 min |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | Henry | 90 days |
| Feb 24, 7:31 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison | 44 min |
| Feb 24, 7:32 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, Madison | 43 min |
| Feb 24, 7:52 PM CST | Flash Flood Warning | MEG | Carroll, Henry | 3 hr |
| Feb 24, 7:56 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 49 min |
| Feb 24, 7:58 PM CST | Flash Flood Warning | MEG | Carroll, Chester, Crockett, Gibson, Henderson, Madison | 3 hr |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 47 min |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, McNairy | 47 min |
| Feb 24, 8:00 PM CST | Tornado Warning | MEG | Carroll, Henry | 45 min |
| Feb 24, 8:04 PM CST | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, McNairy | 3 hr |
| Feb 24, 8:11 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 19 min |
| Feb 24, 8:12 PM CST | Tornado Warning | MEG | Carroll, Chester, Decatur, Hardeman, Hardin, Henderson and 1 more | 48 min |
| Feb 24, 8:23 PM CST | Flash Flood Warning | MEG | Decatur | 3 hr |
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 56 min |
| Feb 24, 8:47 PM CST | Flash Flood Warning | MEG | Hardin, McNairy | 3 hr |
| Feb 24, 9:30 PM CST | Severe Thunderstorm Warning | MEG | Hardin | 36 min |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 11 hr |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake | 34 days |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 37 days |
| Feb 25, 1:37 PM CST | River Flood Warning | MEG | Lauderdale, Tipton | 38 days |
| Feb 24, 6:11 PM CST | Severe Thunderstorm Warning | MEG | 49 min | |
| Feb 24, 6:23 PM CST | Severe Thunderstorm Warning | MEG | 52 min | |
| Feb 24, 6:28 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 6:59 PM CST | Severe Thunderstorm Warning | MEG | 46 min | |
| Feb 24, 7:08 PM CST | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tunica | 2 hr |
| Feb 24, 7:20 PM CST | Severe Thunderstorm Warning | MEG | 40 min | |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | 49 min | |
| Feb 24, 7:31 PM CST | Severe Thunderstorm Warning | MEG | 44 min | |
| Feb 24, 7:50 PM CST | Severe Thunderstorm Warning | MEG | 40 min | |
| Feb 24, 7:50 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more | 40 min |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 8:11 PM CST | Severe Thunderstorm Warning | MEG | 19 min | |
| Feb 24, 8:28 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 8:28 PM CST | Severe Thunderstorm Warning | MEG | Benton, Calhoun, Lafayette, Marshall, Pontotoc, Tippah and 2 more | 47 min |
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | MEG | 56 min | |
| Feb 24, 8:55 PM CST | Severe Thunderstorm Warning | MEG | 50 min | |
| Feb 24, 8:55 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 3 more | 50 min |
| Feb 24, 9:01 PM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Marshall and 4 more | 116 min |
| Feb 24, 9:26 PM CST | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 49 min |
| Feb 24, 9:30 PM CST | Severe Thunderstorm Warning | MEG | 36 min | |
| Feb 24, 9:41 PM CST | Tornado Warning | MEG | Itawamba, Lee | 24 min |
| Feb 24, 9:42 PM CST | Severe Thunderstorm Warning | MEG | 33 min | |
| Feb 24, 9:42 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Tishomingo | 33 min |
| Feb 24, 9:43 PM CST | Severe Thunderstorm Warning | MEG | 31 min | |
| Feb 24, 9:43 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 31 min |
| Feb 24, 6:09 PM CST | Tornado Warning | MEG | Crittenden, Cross, Lee, St. Francis | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.